It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board


Acne Board Index
Board Index > Acne | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Hello.. I have not posted on here in a while. Mostly because I don't notice my acne anymore. It has disappeared for the most part. I just wanted to come on and post an update.

i have been on the retin-a micro & minocycline combo for twelve weeks. my dermatologist put me on it after i was on doxycycline and differin. i had been using differin for almost ten months and it really wasn't working that great. the doxycycline gave me really bad stomach aches and i only took it for about a month. The only side effect with the minocycline is heartburn but I take it with two large glasses of water and then I eat a meal with it too. my derm said it's OK to take it on a full stomach.. sometimes with certain antibiotics you have to take it on an empty stomach.

now.. The bad side effect i have with retin-a micro is dry, red skin!!! it sucks! The redness is going away but i still have dry skin. So here's my solution. after showering you put on moisturizer and then gently rub your face with a hot washcloth. your face WILL turn red for a little bit, but just don't rub too hard.. then pat your face dry and put on a tiny bit of moisturizer in the spots that are usually dry. I had the problem of either being TOO dry or TOO slimy but now i am right in the middle.

anyway.. I was reluctant to go on antibiotics and retin-a micro and i just wanted to go right to accutane. But now I am happy I have stuck with it because i only get maybe one small pimple a week and it usually dries up and disappears in no more than three days.

I stopped using cleanser .. I used to use Purpose but i found that even purpose would dry out my skin too much while on Retin-A .. So if you're on Retin-A and you have a problem with red/dry skin, just stop using cleanser and only wash with water. And don't wash your face at night, just put the retin-a micro on before you go to bed. my face turned BRIGHT red within the first four weeks of Retin-A treatment but i stopped using cleanser and only got my face wet in the shower in the morning.. the redness cleared up within a week.

I am thankful for clear skin but I still wish that I could live a NORMAL life and not have to hassle with putting all this garbage on my face. I just wish i could wake up and shower and then toss my clothes on and go out the door .. and at night just lie down and go to bed ant not have to put something on my face first. Good luck to everyone out there.
I was given the same regmin by my dermotologist. I have cystic acne. My face was clear for about 6 months out of the 8 months I was on minocycline and retin-a.

When I stopped taking the minocycline I continued with the retin-a, slowly but surely I found that the retin-a wasn't helping me at all and the whole time I was clear was due to the minocycline.

I'm not trying to sway you from your thoughts about your acne, I'm just trying to give you an example of a similar scenerio.

Just something to think about when you stop taking the minocycline, but, nothing to worry about.





All times are GMT -7. The time now is 01:27 AM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!